Alert archive / Delaware / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 136, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 4, 2006, 6:50 PM EDT for Kent County, Delaware. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2006, 6:50 PM EDT (22:50 UTC)
- Expired
- Jul 4, 2006, 7:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Counties, with a storm outline in the text
County Kent County, DE
The radar
The Dover AFB radar (KDOX), 16 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 12:40 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1321 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KPHI 042251
SVRPHI
DEC001-042330-
/O.NEW.KPHI.SV.W.0136.060704T2250Z-060704T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
650 PM EDT TUE JUL 4 2006
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN KENT COUNTY IN CENTRAL DELAWARE
* UNTIL 730 PM EDT
* AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED WEST OF HARRINGTON...AND
MOVING EAST AT 20 MPH. HEAVY RAIN AND FREQUENT CLOUD TO GROUND
LIGHTNING CAN ALSO BE EXPECTED.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FREDERICA BY 700 PM EDT...
7 MILES SOUTH OF BOWERS BY 710 PM EDT...
LAT...LON 3891 7567 3892 7570 3904 7572 3908 7540
3905 7536 3895 7530 3896 7538 3893 7540
3891 7548 3889 7550
$$
JJMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 4:00 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 4, 4:00 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 400 PM EDT TUE JUL 4 2006 .SHORT TERM /TONIGHT THROUGH FRIDAY/... AT 4:00 PM, A LINE OF CONVECTION EXTENDED FROM AROUND MORRISTOWN TO TRENTON TO PHILADELPHIA TO NEAR MIDDLETOWN, DELAWARE. THE NEW JERSEY PORTION OF THE LINE SHOULD REACH THE COAST SHORTLY AFTER 5:00 PM. THE LOWER PART OF THE LINE WILL TAKE A LITTLE LONGER TO MAKE ITS WAY THROUGH NORTHEASTERN MARYLAND AND DELAWARE, BEING THAT THE ACTIVITY CONTINUED BACK INTO THE BALTIMORE AREA. SEVERE TSTM WATCH 582 REMAINS IN EFFECT UNTIL 9:00 PM FOR OUR ENTIRE FORECAST AREA. A NUMBER OF WARNINGS HAVE ALREADY BEEN ISSUED. THE TSTM ACTIVITY SHOULD LESSEN AFTER DARK. HOWEVER, WEVE KEPT A CHANCE OF SHOWERS AND TSTMS DURING THE OVERNIGHT FOR MOST OF OUR REGION JUST IN CASE SOME OF THE ACTIVITY OVER THE EASTERN OHIO RIVER VALLEY AND EASTERN LAKES THIS AFTERNOON HOLDS TOGETHER AS IT MOVES EASTWARD. THE COLD FRONT EXTENDED FROM NIAGARA FALLS TO FORT WAYNE AT 4:00 PM. THE FRONT WILL CONTINUE TO SINK TO THE SOUTH AND IT SHOULD REACH OUR REGION BY MORNING. THE FRONT WILL STALL AND SHOWERS AND TSTMS WILL REDEVELOP ALONG IT ON WEDNESDAY. WITH THE FRONT REMAINING NEARLY STATIONARY THROUGH THE DAY AND WITH PRECIPITABLE WATER VALUES IN THE 2.00 TO 2.25 INCH RANGE SOME LOCATIONS COULD PICK UP A FAIR AMOUNT OF RAIN AT THAT TIME, ESPECIALLY FROM THE PHL METROPOLITAN AREA SOUTHWARD. THE FRONT IS ANTICIPATED TO BEGIN MOVING TO THE SOUTH AGAIN ON WEDNESDAY NIGHT AS THE MID/UPPER LEVEL TROUGH DIGS DOWN FROM THE NORTH. EASTERN PENNSYLVANIA AND NORTHERN AND CENTRAL NEW JERSEY SHOULD BEGIN TO EXPERIENCE SOME CLEARING AT THAT TIME. A CHANCE OF SHOWERS WILL LINGER INTO THURSDAY MORNING ON PARTS OF THE DELMARVA AND IN EXTREME SOUTHERN NEW JERSEY BEFORE THE SUN BEGINS TO BREAK OUT DURING THE AFTERNOON. HIGH PRESSURE WILL CONTINUE TO BUILD DOWN INTO OUR REGION DURING THURSDAY NIGHT AND FRIDAY, WITH NOTICEABLY LOWER HUMIDITY LEVELS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... HIGH PRESSURE IS FORECAST TO REMAIN IN CONTROL FROM FRIDAY NIGHT INTO MONDAY. AS THE CENTER OF THE HIGH PASSES OFF THE COAST WELL GET INTO A WARM RETURN FLOW AND TEMPS WILL BEGIN TO NEAR 90 DEGREES AGAIN BY SUNDAY AND MONDAY IN SOME OF OUR CENTRAL AND SOUTHERN COUNTIES. A COLD FRONT IS EXPECTED TO DROP DOWN FROM THE NORTH EARLY IN THE NEW WEEK. FOR THE TIME BEING, WEVE SIMPLY INSERTED SOME SLIGHT CHANCE POPS FOR MONDAY AND TUESDAY FOR PARTS OF EASTERN PENNSYLVANIA AND NORTHERN AND CENTRAL NEW JERSEY. && .AVIATION... STRONG AFTERNOON AND EVENING CONVECTION MOVING INTO CENTRAL AND EASTERN PARTS OF OUR AREA SHOULD DIMINISH AS DIURNAL EFFECTS WANE THIS EVENING. ABE AND RDG WERE AMENDED TO REMOVE THE STRONG THUNDERSTORM MENTION, AS ANY ACTIVITY BEHIND THE INITIAL SQUALL LINE SHOULD BE GOVERNED BY LESS UNSTABLE CONDITIONS. AS THE CONVECTION DECREASES, DEBRIS CLOUDS AND MARGINAL VFR VISIBILITIES SHOULD ENSUE FOR THE OVERNIGHT PERIOD. THEN, SCATTERED SHOWERS AND POSSIBLE THUNDERSTORMS WERE ALLUDED TO WITH A VICINITY REMARK STARTING WEDNESDAY MORNING WITH THE PROXIMITY OF THE FRONT. OTHERWISE, STRATOCUMULUS CLOUDS ARE EXPECTED WEDNESDAY. && .MARINE... CONDITIONS ARE FORECAST TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA, EVEN THOUGH WAVE HEIGHTS WILL GET CLOSE, ESPECIALLY TONIGHT. WAVEWATCH STILL HAS A BRIEF PERIOD OF 5 FOOT SEAS TONIGHT, BUT WE WILL CAP IT AT 4 FEET. AS WINDS TURN TO A NORTHERLY COMPONENT THURSDAY AND CONTINUE FRIDAY AND INTO SATURDAY, SEAS SHOULD CONTINUE AT 3 OR 4 FT ON THE OCEAN. THEN, SEAS SHOULD RELAX A BIT AS HIGH PRESSURE BUILDS OVER THE REGION FOR THE WEEKEND. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SHORT TERM/LONG TERM...IOVINO
Hazardous weather outlook, Jul 4, 5:24 AM EDT, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 524 AM EDT TUE JUL 4 2006 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ054-055-060>062-067>071-051000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 524 AM EDT TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER IN NORMAN, OKLAHOMA HAS PLACED THE ENTIRE REGION IN A SLIGHT RISK OF SEVERE THUNDERSTORMS. DAMAGING WINDS ARE THE MAJOR THREAT, BUT LARGE HAIL AND VERY HEAVY DOWNPOURS RESULTING IN LOCALIZED FLOODING ALSO ARE POSSIBLE. HEAT INDICES OVER THE HIGHLY URBANIZED AREAS OF THE DELAWARE VALLEY ARE FORECAST TO CLIMB INTO THE MID TO UPPER 90S THIS AFTERNOON, WHILE HEAT INDICES OVER INLAND PORTIONS OF CENTRAL AND SOUTHERN DELAWARE AND ADJACENT PORTIONS OF NORTHEAST MARYLAND ARE FORECAST TO CLIMB TO 95 TO 100. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ALL BUT FAR NORTHWESTERN NEW JERSEY AND THE SOUTHERN POCONOS ARE UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY. AGAIN, DAMAGING WINDS ARE THE MAJOR THREAT, BUT LARGE HAIL AND VERY HEAVY DOWNPOURS RESULTING IN LOCALIZED FLOODING ARE POSSIBLE. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. MPD
In the hours before
Local storm report, Jul 4, 4:09 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
409 PM EDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TSTM WND DMG 5 S READING 40.27N 75.93W
07/04/2006 BERKS PA EMERGENCY MNGR
TREES POWER LINES DOWN IN SOUTHWESTERN THROUGH
SOUTHEASTERN PART OF COUNTY.
0250 PM TSTM WND DMG ATGLEN 39.95N 75.98W
07/04/2006 CHESTER PA EMERGENCY MNGR
TREES AND POWER LINES DOWN THROUGHOUT WESTERN AND CENTRAL
PART OF COUNTY.
0251 PM TSTM WND DMG 2 NW CHAPMAN 40.78N 75.43W
07/04/2006 NORTHAMPTON PA EMERGENCY MNGR
TREES POWER LINES DOWN COUTNY WIDE.
0308 PM HAIL GLEN GARDNER 40.70N 74.94W
07/04/2006 M0.88 INCH HUNTERDON NJ TRAINED SPOTTER
NICKEL SIZED HAIL IN GLEN GARDNER AS WELL AS 53 MPH WIND
GUST
0340 PM TSTM WND DMG PAULSBORO 39.84N 75.24W
07/04/2006 GLOUCESTER NJ TRAINED SPOTTER
REPORT OF TREE FALLING ON PERSONS ON BROAD STREET,
RESCUES IN PROGRESS.
&&
ROBERTSONLocal storm report, Jul 4, 5:40 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
540 PM EDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TSTM WND DMG 5 S READING 40.27N 75.93W
07/04/2006 BERKS PA EMERGENCY MNGR
TREES POWER LINES DOWN IN SOUTHWESTERN THROUGH
SOUTHEASTERN PART OF COUNTY.
0250 PM TSTM WND DMG ATGLEN 39.95N 75.98W
07/04/2006 CHESTER PA EMERGENCY MNGR
TREES AND POWER LINES DOWN THROUGHOUT WESTERN AND CENTRAL
PART OF COUNTY.
0251 PM TSTM WND DMG 2 NW CHAPMAN 40.78N 75.43W
07/04/2006 NORTHAMPTON PA EMERGENCY MNGR
TREES POWER LINES DOWN COUTNY WIDE.
0308 PM HAIL GLEN GARDNER 40.70N 74.94W
07/04/2006 M0.88 INCH HUNTERDON NJ TRAINED SPOTTER
NICKEL SIZED HAIL IN GLEN GARDNER AS WELL AS 53 MPH WIND
GUST
0308 PM TSTM WND DMG WASHINGTON 40.76N 74.98W
07/04/2006 WARREN NJ EMERGENCY MNGR
TREES DOWN COUNTY WIDE, ESPECIALLY IN WASHINGTON TWP.
0336 PM TSTM WND DMG 5 NW WILMINGTON 39.79N 75.60W
07/04/2006 NEW CASTLE DE EMERGENCY MNGR
TREES AND POWER LINES DOWN IN GREENVILLE
0340 PM TSTM WND DMG PAULSBORO 39.84N 75.24W
07/04/2006 GLOUCESTER NJ TRAINED SPOTTER
*** 7 INJ *** REPORT OF TREE FALLING ON PERSONS ON BROAD
STREET.
0355 PM TSTM WND DMG MIDDLETOWN 39.45N 75.71W
07/04/2006 NEW CASTLE DE EMERGENCY MNGR
TREES AND POWER LINES IN MIDDLETOWN/ODESSA AREA.
0355 PM TSTM WND DMG CHERRY HILL 39.90N 75.00W
07/04/2006 CAMDEN NJ EMERGENCY MNGR
TREES AND POWER LINES DOWN IN CHERRY HILL, GLOUCESTER
TWP, AND BLACKWOOD.
0415 PM TSTM WND DMG 5 SE MOORESTOWN-LENOLA 39.91N 74.90W
07/04/2006 BURLINGTON NJ TRAINED SPOTTER
TREES DOWN COUNTY WIDE. 55 TO 60 MPH WIND GUSTS REPORTED
IN HAINESPORT/LUMBERTON AND TABERNACLE.
&&
ROBERTSONLocal storm report, Jul 4, 6:29 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
629 PM EDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TSTM WND DMG 5 S READING 40.27N 75.93W
07/04/2006 BERKS PA EMERGENCY MNGR
TREES POWER LINES DOWN IN SOUTHWESTERN THROUGH
SOUTHEASTERN PART OF COUNTY.
0250 PM TSTM WND DMG ATGLEN 39.95N 75.98W
07/04/2006 CHESTER PA EMERGENCY MNGR
TREES AND POWER LINES DOWN THROUGHOUT WESTERN AND CENTRAL
PART OF COUNTY.
0251 PM TSTM WND DMG 2 NW CHAPMAN 40.78N 75.43W
07/04/2006 NORTHAMPTON PA EMERGENCY MNGR
TREES POWER LINES DOWN COUTNY WIDE.
0308 PM HAIL GLEN GARDNER 40.70N 74.94W
07/04/2006 M0.88 INCH HUNTERDON NJ TRAINED SPOTTER
NICKEL SIZED HAIL IN GLEN GARDNER AS WELL AS 53 MPH WIND
GUST
0308 PM TSTM WND DMG WASHINGTON 40.76N 74.98W
07/04/2006 WARREN NJ EMERGENCY MNGR
TREES DOWN COUNTY WIDE, ESPECIALLY IN WASHINGTON TWP.
0336 PM TSTM WND DMG 5 NW WILMINGTON 39.79N 75.60W
07/04/2006 NEW CASTLE DE EMERGENCY MNGR
TREES AND POWER LINES DOWN IN GREENVILLE
0340 PM TSTM WND DMG PAULSBORO 39.84N 75.24W
07/04/2006 GLOUCESTER NJ TRAINED SPOTTER
*** 9 INJ *** REPORT OF TREE FALLING ON PERSONS ON BROAD
STREET.
0355 PM TSTM WND DMG MIDDLETOWN 39.45N 75.71W
07/04/2006 NEW CASTLE DE EMERGENCY MNGR
TREES AND POWER LINES IN MIDDLETOWN/ODESSA AREA.
0355 PM TSTM WND DMG CHERRY HILL 39.90N 75.00W
07/04/2006 CAMDEN NJ EMERGENCY MNGR
TREES AND POWER LINES DOWN IN CHERRY HILL, GLOUCESTER
TWP, AND BLACKWOOD.
0415 PM TSTM WND DMG 5 SE MOORESTOWN-LENOLA 39.91N 74.90W
07/04/2006 BURLINGTON NJ TRAINED SPOTTER
TREES DOWN COUNTY WIDE. 55 TO 60 MPH WIND GUSTS REPORTED
IN HAINESPORT/LUMBERTON AND TABERNACLE.
&&
ROBERTSONThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:17 PM EDT | Severe Thunderstorm Warning | PHI | New Castle | 28 min |
| Jul 4, 3:54 PM EDT | Severe Thunderstorm Warning | PHI | New Castle | 36 min |
| Jul 4, 6:02 PM EDT | Severe Thunderstorm Warning | PHI | Kent | 28 min |
| Jul 4, 7:01 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 89 min |
Nearby
Severe Thunderstorm Warnings in Delaware, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.